Addiction101 Addiction Network

Quitting benzos “cold turkey” (suddenly and without medical supervision) is generally not recommended because it can be dangerous and lead to severe withdrawal symptoms, including seizures and even death in extreme cases. It is important to work with a medical professional to develop a safe and effective plan to quit benzos.

A medical professional may recommend a tapering schedule to gradually reduce the dosage of benzos over a period of weeks or months, depending on the severity of the addiction and the type of benzo being used. This helps to minimize withdrawal symptoms and allows the body to adjust to the lower dosage.

It is important to be honest with your doctor about your benzo use and any other medical conditions or medications you are taking to ensure that the tapering plan is safe and effective for you. They may also recommend therapy or other forms of support to help manage any underlying issues contributing to the addiction and maintain long-term sobriety.